MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS

ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS
Model Number ZCT525
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Blurred Vision (2137); Halo (2227)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is between (b)(6) 2017.Explant date: if explanted, give date: not applicable, as the lens remains implanted.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zct525 12.0 diopter intraocular lens (iol) was implanted in the right eye (od) on (b)(6) 2017.Post-operatively, at patient's 1 month post op visit, the lens had rotated from its initial placement of 100 degrees to 85 degrees.The patient was seeing 20/20 uncorrected and best corrected.Additionally, patient reported halo's around lens when bright lights hit it.In very bright light, such as stores, my eyes are "jumping" when scanning and mild blurred vision.Reportedly, there was no significant interference with activities of daily life.There is no plan to reposition the iol at this time.There was no patient injury or complications.No additional information was provided.
 
Additional Manufacturer Narrative
Device evaluation: the product was not returned to the manufacturing site as it remains implanted.Therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing records review: the manufacturing records for the product was reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints have been received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key7038668
Report Number9614546-2017-01112
Device Sequence Number1132270
Product Code HQL
UDI-Device Identifier05050474603417
UDI-Public(01)05050474603417(17)210513
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/13/2021
Device Model NumberZCT525
Device Catalogue NumberZCT525U120
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/20/2017
Supplement Date Received by Manufacturer11/27/2017
Initial Report FDA Received Date11/16/2017
Supplement Report FDA Received Date12/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age42 YR